Hail, Screven
- When
- February 21, 9:00 PM EST to 9:05 PM EST
- Where
- Screven County, Rocky Ford
- Measured
- 1 in hail
- Reported by
- POST OFFICE
- Coordinates
- 32.667, -81.817
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Feb 21, 7:30 PM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 730 PM EST MON FEB 21 2005 UPDATE...UPDATING PRODUCTS FOR SEVERE THUNDERSTORM WATCH UNTIL 2 AM EST. STRONG LINE OF STORMS CONTINUES TO MOVE EAST SOUTHEAST ACROSS THE AREA. LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE WITH THIS ACTIVITY. && .SHORT TERM /TONIGHT AND TUESDAY/...CONVECTION TO THE NW OF THE AREA CONTINUES TO PROGRESS E. THE VAST MAJORITY OF THIS ACTIVITY SHOULD STAY WELL N OF THE AREA THIS EVENING. WILL ADD MENTION OF THUNDER INTO THE NRN FRINGE OF THE AREA AS A THUNDERSTORM MAY HOLD TOGETHER LONG ENOUGH TO MAKE IT INTO THE AREA. ADDITIONAL SHORTWAVE ENERGY IS EXPECTED TO APPROACH THE INLAND GEORGIA PORTION LATER TONIGHT. PLAN TO GO WITH 30 POP INLAND AND 20 COASTAL AND POINTS S. CLOUD COVER TO INCREASE AGAIN TONIGHT. TEMPS TO DROP INTO THE 50S OVERNIGHT. MID LVL DRYING EXPECTED LATE TONIGHT INTO TUE. DOWNSLOPE WINDS ON TUE SHOULD ALLOW SKIES TO BREAK OUT PARTICULARLY OVER THE NRN PORTION. WAA WILL ALLOW TEMPS TO CLIMB INTO THE 70S OVER THE ENTIRE AREA AWAY FROM THE COAST. WILL CONFINE PRECIP ON TUE TO THE SRN PORTION OF THE AREA WITH DRIER CONDITIONS N. INSTABILITY LOOKS SUFFICIENT FOR THUNDER MENTION AS WELL. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...OVERALL DRIER MODEL SOLN FOR THE UPCOMING PERIOD THAN PREV RUNS. ONCE THE MODELS DRY THE AREA OUT ON TUE...DEEP MOISTURE WILL TAKE A WHILE TO RETURN. BY WED THE FRNTL BNDRY SHOULD BE S OF THE FORECAST AREA WITH CLOUDY SKIES TO RETURN AS LOW LVL NE FLOW IS OVERRUN BY SW FLOW JUST OFF THE SFC. BETTER CHANCE OF PRECIP FOR MUCH OF THE EXTENDED PERIOD OVER THE SRN PORTION OF THE AREA. WILL HAVE THE HIGHEST POPS THU INTO THU NIGHT WITH LOW PRES EXPECTED TO MOVE E ALONG THE FRNTL BNDRY TO THE S AND ENHANCE LIFT DURING THAT TIME. BNDRY SHOULD SAG FRTHR S TOWARDS THE END OF THE PERIOD. WILL TAPER POPS BACK TO SLIGHT CHANCE FRI NIGHT FOR THE ENTIRE AREA AND LEAVE THEM THERE INTO NEXT WEEK. ANOTHER WAVE MAY TRY TO DEVELOP ALONG THE STALLED FRNTL BNDRY ON MON. HAVE LEANED MORE TOWARDS THE NAM SOLN WITH THE WEDGE HOWEVER STILL WENT WITH A BIT OF A BLEND AS CONFIDENCE IS NOT HIGH IN TIMING AND MOVEMENT OF SMALL SCALE FEATURES. && .MARINE... WE WERE ABLE TO FOLLOW VERY CLOSE PERSISTENCE IN THE SHORT RANGE WITH SW FLOW SLOWLY DIMINISHING AND VEERING TO MORE W COMPONENT BY SUNRISE ON TUE. WILL MAINTAIN MARGINAL SCA FOR OUR 20-60 GEORGIA WATERS WITH CONDITIONS IMPROVING ON TUESDAY AS OFFSHORE FLOW BECOMES LIGHT IN THE AFTN. ENOUGH MODEL DIFFERENCE ON THE 12Z RUN BTWN THE NAM AND GFS IN THE 60 TO 84 HOUR TIME RANGE TO CAUSE CONCERNS. THE WEDGE FRONT SHOULD MAKE IT S OF THE ALTAMAHA ON WED AND THEN A PINCHING OF THE PRES GRADIENT LOOKS LIKE A GOOD BET WITH SFC WAVES EJECTING OFF THE N FLORIDA COAST AS HIGH PRES SETTLES IN THE MID ATLC STATES. CLIMATOLOGICAL SYNOPTIC EVOLUTION SUGGESTS THE NAM MAY BE A BIT MORE BELIEVABLE THAN THE GFS WITH THE WEDGE PATTERN AT THIS STAGE SO WE MAINTAINED A MODERATE N TO NE FLOW FOR MUCH OF THE EXTENDED TIME FRAME WITH SEAS AOA SCA CRITERIA. && .AVIATION... A PCPN-FREE WARM SECTOR ACROSS THE REGION THIS AFTN WITH MAINLY VFR CONDITIONS. MODELS TRY TO SWING SOME REMNANT CONVECTION THRU OVERNIGHT BUT WITH TIMING AND COVERAGE UNCERTAINTIES ABOUND...HAVE OPTED TO LEAVE TEMPOS OR PROBS OUT ON THE 18Z TAFS. GFS HAS BEEN HINTING FOR A FEW RUNS NOW ON SOME IFR CIGS AT SAV TERM LATE TONIGHT BUT DEEP LAYER WLY FLOW MAKES FOR LOW CONFIDENCE. MAINLY WENT WITH PERSISTENCE WITH A CHC FOR SOME LOWER CIGS TUE AM. SOME CLEARING PSBL BEHIND WEAK FRONT AOB MIDDAY TUE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...SEVERE THUNDERSTORM WATCH UNTIL 200 AM GAZ087-088-099>101. SC...SEVERE THUNDERSTORM WATCH UNTIL 200 AM SCZ040-042>045-047>051. MARINE...SMALL CRAFT ADVISORY AMZ374. && 18/24
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 715 PM EST MON FEB 21 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-221100- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING... HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE... SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND... WILMINGTON...WILMINGTON ISLAND...ALLENDALE...BEAUFORT...CHARLESTON... HAMPTON...HILTON HEAD ISLAND...MONCKS CORNER...RIDGELAND... SAINT GEORGE AND WALTERBORO 715 PM EST MON FEB 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TONIGHT. .SEVERE WEATHER...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PARTS OF SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA UNTIL 2 AM TUESDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER TONIGHT...MAINLY NORTH OF INTERSTATE 16 IN SOUTHEAST GEORGIA. THE MAIN HAZARDS WILL BE LOCALIZED WIND GUSTS TO 60 MPH AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 445 PM EST MON FEB 21 2005 SCZ043-212215- INLAND COLLETON- 445 PM EST MON FEB 21 2005 ...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY THROUGH 515 PM EST... AT 445 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES WEST OF WALTERBORO...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WALTERBORO AND THAYER THROUGH 515 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 502 PM EST MON FEB 21 2005 SCZ043-212215- INLAND COLLETON- 502 PM EST MON FEB 21 2005 ...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY THROUGH 515 PM EST... AT 502 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF ROUND O...OR ABOUT 3 MILES SOUTHEAST OF WALTERBORO...MOVING EAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND ROUND O...COTTAGEVILLE AND GLOVERVILLE THROUGH 515 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 606 PM EST MON FEB 21 2005 SCZ043>045-220100- BERKELEY-DORCHESTER-INLAND COLLETON- INCLUDING THE CITIES OF...MONCKS CORNER...SAINT GEORGE AND WALTERBORO 606 PM EST MON FEB 21 2005 ...STRONG THUNDERSTORMS WILL CROSS THE AREA TONIGHT... A LINE OF STRONG THUNDERSTORMS MOVING EAST OUT OF THE SOUTH CAROLINA MIDLANDS WILL MOVE INTO INTO NORTHERN PORTIONS OF COLLETON... DORCHESTER AND BERKELEY COUNTIES BETWEEN 630 AND 700 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS IN EXCESS OF 35 MPH...PEA SIZE HAIL AND OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES. A FEW OF THESE STORMS MAY BECOME BRIEFLY SEVERE WITH LARGE HAIL AND DAMAGING WINDS...ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST STATEMENTS AND POSSIBLE WARNING FROM THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 755 PM EST MON FEB 21 2005 GAZ087-088-099>101-SCZ040-042>045-047>051-220700- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON- COASTAL COLLETON-COASTAL JASPER-DORCHESTER-EFFINGHAM-HAMPTON- INLAND COLLETON-INLAND JASPER-JENKINS-SCREVEN- INCLUDING THE CITIES OF...METTER...MILLEN...SPRINGFIELD... STATESBORO...SYLVANIA...ALLENDALE...BEAUFORT...CHARLESTON... HAMPTON...HILTON HEAD ISLAND...MONCKS CORNER...RIDGELAND... SAINT GEORGE AND WALTERBORO 755 PM EST MON FEB 21 2005 A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTION OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA UNTIL 200 AM EST. A LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUES TO MOVE EAST SOUTHEAST ACROSS THE AREA THIS EVENING. THESE STORMS ARE CAPABLE OF PRODUCING STRONG DAMAGING WINDS...LARGE HAIL...AND FREQUENT DANGEROUS LIGHTNING. HEAVY RAIN WILL ALSO ACCOMPANY THESE STORMS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WWW.ERH.NOAA.GOV/CHS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 759 PM EST MON FEB 21 2005 SCZ040-220130- ALLENDALE- 759 PM EST MON FEB 21 2005 ...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY THROUGH 830 PM EST... AT 759 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER AVERILL...OR ABOUT 12 MILES WEST OF ALLENDALE...MOVING EAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND MILLETT...AVERILL...MARTIN...BALDOCK... APPLETON...BARTON...SEIGLING...ALLENDALE AND SYCAMORE THROUGH 830 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 808 PM EST MON FEB 21 2005 SCZ043-220145- INLAND COLLETON- 808 PM EST MON FEB 21 2005 ...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY THROUGH 845 PM EST... AT 808 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER ISLANDTON...OR ABOUT 12 MILES EAST OF HAMPTON...MOVING EAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND ISLANDTON...RHODES CROSSROADS... HENDERSONVILLE...WALTERBORO...THAYER AND DRAWDY THROUGH 845 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
The Charleston,SC radar (KCLX), 73 km away, was scanning. The volume nearest the first event began at 02:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442164.